So if it's all the same to you, I'll go back to not posting. I'll just approve the messages that need approval, remove suicidal messages and otherwise harmful material. (spam links and whatnot). You want to talk about bullies? Just watch where I post and see them come out of the woodwork. Fairly entertaining at times.
I have not been on antidepressants in quite some time. I had several with horrible side effects. I was cautious about stepping down my dose, so I do understand what you are saying about the half life being a real issue for people trying to stop taking certain medications. I also took ativan for anxiety at one point, but did not continue as I have heard about it being addictive.
It is my belief that these drugs can be extremely dangerous and most certainly led to the death of my son, especially in the lax manner in which they were prescribed- against protocol. While these drugs may help some, there is mounting evidence that the number of people they harm is far greater than the number of people they help. They can be insidious because they may have a short term benefit that not only does not last, but becomes a major detriment down the road. I can recall at least one person on this site relating how much she was helped by these meds, and several months later posting that they were no longer working, and that she was in one of the darkest mental and emotional states ever. I had a similar experience, realized I was experiencing many of the potential side effects with the drug (pristiq) that I had been given, and got off of it. I have also read that the more times a person goes on these meds, stops, and then starts them again, the more likely they are to experience greater deleterious effects, such as suicidal ideation and action, rage, and feelings of being out of control.
I know that there are people who have taken these meds for years and feel that they are benefitted by them. But there are independent studies now that show they are in the minority, and that even slight changes can wreak havoc. Nardil which is an old MAOI inhibitor is a prime example, when it's manufacturer was changed many people suffered greatly and were unable to continue it. David Foster Wallace took Nardil most of his adult years. After it changed noticed a marked decline in his well being and eventually, he suicided.
These drugs also interact with other meds and even food. I think that it is frankly insane that a PA or even a GP is allowed to prescribe such highly controversial and admittedly dangerous drugs. These drugs should only prescribed by well trained, well educated specialists, and supervision guidelines should be established and mandatory. Those who treat our most sensitive and vulnerable people in the callous, uneductated- just throw an AD at them and whatever else is currently being touted as the latest and greatest by the drug companies. The latest fad is to add anti-psychotics which are being marketed as anti depressant booster drugs,formerly reserved for schizophrenia. This was done to my son. To just expect a person to do well on such a dangerous combination without close observation and communication, is in my mind criminal. And not just in my mind. My son's death by suicide was given the legal opinion of Wrongful Death. I feel his doctors should be in jail for murder. My son wanted to live and wanted help with his suicidal ideation, and tried his hardest to stay here.
I too am sorry if anyone is offended by this. This is a grief issue however, and a highly important one. If someone posted about bullying, I doubt they would be told to take it elsewhere. In my opinion, our society is being bullied by drug companies, and the fact that they are now allowed to perform their own studies as opposed to non biased, outside, truly independent studies, is a travesty. Please do not shut this topic down. It is a very important one for survivors who are either utilizing these drugs or have lost loved ones who were taking them. Open communication in something we survivors keenly feel the need for. Education, and discussion are important and it is part of suicide loss. Many people have also posted about other meds that have helped them, such as anti anxiety meds or ADD meds. Again, I think the pros and cons of these things are relevant to grief and survival. In our culture they are almost inextricably linked. xo
Part of being a moderator is to bring balance to discussions. I popped in to do so. If you disagree, that's fine. But the attempts to malign what I said, will not work. It is there for anyone to read.
I would hope it's because both are seeking to help discover ways to stop suicide.cali wrote:By the way, I find it interesting that the AFSP gets an enormous amount of it's funding from pharmaceutical companies.
I would hope so too, Tammy... but I'm not really sure about the motivations of these heavily profit driven companies who seem relentless in their sales methods. I did not mean to "change what you said," and apologize if I reacted to something into your words that was not intended. I have no interest in "maligning" your words. However I don't think that I am the only person who misread you. When I wrote and posted my posts, your "Whoa" post had not appeared on my screen yet. If I had seen that clarification, I would not have made the "take it elsewhere remark." I think sometimes when we are writing and previewing we miss posts that are happening simultaneously. I do agree that there are many places to discuss, read about, rate and research medications on the web. I also feel that especially in early grief this can feel like a safe place to touch in with others around issues like this, when we all are connected through suicide loss and are here to help each other. Safe spaces for expression are very important imo. Sorry if I'm being repetitive. I get like that when I feel passionate about something. One of my many flaws.I would hope it's because both are seeking to help discover ways to stop suicide.
His doctor prescribed many different antidepressants to him over 3 months and he had many different side effects, parkinson's was one of them. The one he was taking when he died
he had only been on for 8 weeks and was experiencing memory loss. It is not my intent to recommend or not recommend the taking of antidepressants..that is everyone's personal choice along with your doctor's recommendations.
high suicide rate due to chemical imbalance of the brain caused by no sleep for long periods of time...while he was a medical intern one of his superiors took his life in the hospital and
my son made the statement to me after he became ill 8 years later..."I hope I never become a statistic"...he did everything he could to get well. I will really never know for sure what
happened to my wonderful son, but I know I will never stop trying to figure it out..that is just ME!
Tammy, you are very valuable to this forum...you do a great job of helping all of us. We are all grieving and it is easy to misunderstand words written...I think we need to go to SKYPE
somehow! We are all sensitive in our own way...did not mean to come on too strong today.
Thank you Fay for your contributions today...I wish you all peace today and everyday...and love,